Ohio, 2007Hail and Damaging Winds in Ohio, June 19, 2007
June 19, 2007 · NWS CLE · 16 events in 9 counties and zones
A strong cold front moved through northern Ohio during the afternoon and evening hours of the 19th. Ahead of this cold front in a very warm and moist airmass, severe thunderstorms developed during the midday hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $82,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through northern Ohio during the afternoon and evening hours of the 19th. Ahead of this cold front in a very warm and moist airmass, severe thunderstorms developed during the midday hours. The activity continued through the afternoon before diminishing during the evening hours as the cold front moved east of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 19, 9:00 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 9:00 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT TUE JUN 19 2007
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND EARLY EVENING FOLLOWED
BY COOLER HIGH PRESSURE ON WEDNESDAY. A WEAK COLD FRONT MAY SLIP
SOUTHEAST ACROSS THE LOWER LAKES THURSDAY. HIGH PRESSURE IS LIKELY
TO PERSIST THROUGH THE WEEKEND ALTHOUGH A COLD FRONT FROM ONTARIO
MAY TRY TO DROP SOUTHEAST TOWARD THE AREA SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO REMOVE AFTERNOON WORDING.
FRONT IS STILL WELL TO THE WEST BUT SHOWERS/STORMS AHEAD OF FRONT
ALONG PREFRONTAL TROUGH WILL CONTINUE TO MOVE EAST AND WILL LIKELY
BE THE MAIN FOCUS FOR ACTIVITY TO FILL BACK IN TODAY. THE
SHOWERS/TROUGH SHOULD BE THROUGH THE TOLEDO AREA BY AROUND NOON AND
I SUSPECT THAT WHILE MOST OF NW OHIO WILL SEE A SHOWER OR TWO THE
TIMING IS MORE FAVORABLE FOR NEW CONVECTION FARTHER EAST...FROM I-71
CORRIDOR EAST AS PREFRONTAL TROUGH PUSHES ACROSS DURING THE
AFTERNOON. THERE IS STILL A CHANCE FOR NEW SHOWERS AND STORMS TO
DEVELOP RIGHT ALONG THE ACTUAL FRONT SO WILL NOT REMOVE THE CHANCE
FOR ANOTHER SHOWER/STORM THIS AFTRN NW OHIO. MODELS NOTORIOUS FOR
ELIMINATING INSTABILITY TOO QUICKLY IN THESE MOIST SHOWERY
ENVIRONMENTS AND CURRENTLY PLENTY OF THIN SPOTS IN THE CLOUDS.
SHOULD SEE DECENT HEATING ACROSS NE OH/NW PA AHEAD OF FRONT/TROUGH.
SPC HAS THE AREA OF EXTREME NE OH/NW PA IN SLGT RISK TODAY AND WILL
I WILL MENTION THE ENTIRE AREA EAST OF I-71 AS HAVING A CHANCE OF
SEVERE STORMS AND WILL FCST MAX TEMPS A CATEGORY OR SO ABV GUIDANCE.
THREAT OF ANY SHOWERS SHOULD END WITH ACTUAL FRONTAL PASSAGE WHICH
SHOULD CLEAR THE TOLEDO AREA AROUND 19Z AND CLE AROUND 23Z AND
REACH THE PA/OF BORDER BY 02Z. CLEARING SOON AFTER FROPA WITH
COOLER AND LESS HUMID BY LATE AFTRN/EVENING NW OH AND TONIGHT
REMAINDER OF FCST AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FLOW ALOFT STARTS TO BECOME NORTHWEST BY MID WEEK WITH A LARGE AND
RELATIVELY FLAT RIDGE OVER THE WESTERN STATES. THIS WILL ALLOW FOR
SURFACE HIGH PRESSURE TO BECOME DOMINANT OVER THE EASTERN STATES
RIGHT THROUGH THE END OF THE WEEK. AIRMASS BEHIND FRONT IS COOLER
THAN NORMAL AND SEE NO REASON THAT WE WILL NOT SEE THE CAA AND
DRIER AIR CONTINUE TO PUSH ACROSS THE AREA DURING THE DAY
WEDNESDAY. NOTICEABLY COOLER AND LESS HUMID WITH THE COOLEST
TEMPS NEAR THE LAKESHORE EAST OF CLE ACROSS NW PA. FAVOR COOLER
TEMP GUIDANCE FOR WEDNESDAY ALTHOUGH NOT QUITE AS COOL AS ETA AND
WILL COMPROMISE BETWEEN GFS AND ETA HIGHS TEMPS...FROM LOWER 80S
NW OHIO TO LOWER 70S NW PA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
WEAK COLD FRONT TO DROP SOUTH ACROSS EASTERN LAKES ON THURSDAY.
NOT SURE ABOUT THE TIMING OR THE AVAILABILITY OF MUCH MOISTURE.
MIGHT SEE A FEW SHOWERS/STORMS REDEVELOP INLAND FROM LAKE ERIE
DURING THE DAY BUT COVERAGE SHOULD BE SPARSE AT BEST AND WILL USE
A 20 POP AT THIS TIME.
DO NOT LIKE THE LOOK OF THE MODELS FARTHER OUT AS THE GFS AND
EVEN THE ECMWF APPEAR TO HAVE TOO MUCH CONVECTIVE FEEDBACK. SHORT
WAVE AND SURFACE LOW SEEM WAY TO STRONG ON SATURDAY AND FEATURE
MAY WELL BE WEAKER AND FARTHER SOUTH AND WEST. CANADIAN MODEL
SEEMS TO HAVE A BETTER HANDEL ON PATTERN. NO CONFIDENCE THAT THERE
WILL BE ANY SIGNIFICANT SHOWERS/STORMS FRIDAY NIGHT OR SATURDAY
SO WILL CUT BACK ON POPS TO SLIGHT CHANCE AT THIS TIME. ANOTHER
COLD FRONT PROGGED TO TRY AND DROP SOUTH ACROSS EASTERN GREAT
LAKES SUNDAY BUT MODELS TRENDING TOWARD A WEAKENING FRONT WITH
LITTLE PUSH TO THE SOUTH AS RIDGE ALOFT BUILDS SO WILL KEEP FCST
DRY AND INCREASE TEMPS BY EARLY NEXT WEEK. NEXT COLD FRONT MIGHT
TAKE UNTIL TUESDAY OF NEXT WEEK.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
CDFNT MOVG E ACRS AREA TDA WL PRODUCE SCT SHRA/TSRA. THE STRONGER
TSRA SHUD OCCUR ARND CAK...YNG AND ERI DUE TO MAXIMUM DAYTIME
HEATING AHD OF THE CDFNT ADDING TO THE STORMS STRENGTH THERE. GNLY
VFR CONDS WL PREVAIL WITH AREAS OF MVFR IN THE SHRA AND LOCALIZED
BRIEF PDS OF IFR IN SOME OF THE TSRA. WNDS CUD GUST TO 50KT IN THE
STRONG TO LCLY SVR TSRA BUT SHUD BE SML IN AREA DUE TO LIMITED
THREAT SO PROB WL MISS TAF SITES. UNLESS TSRA IS IMMINENT AT TAF
TIME WL ONLY CARRY THUNDER FOR A FEW HRS IN ERN TAFS PER PREVIOUS
TAF PACKAGE. CLEARING SKIES EARLY TNGT FOR CONTD VFR.
HI PRES DOMINATES MOST OF THE EXTENDED PD THRU SAT AND SHUD RESULT
IN VFR CONDS. QUESTION OF PSBL WK LOW PRES SYS MOVG THRU FRI NITE OR
SAT BUT MODELS DIFFER ON THIS SO NOT SURE WHICH WAY TO GO YET ON
THIS.
&&
.MARINE...
S TO SWLY FLOW WL SHIFT TO W THEN NW WITH FROPA LATER TDA AND EARLY
TNGT THEN GRADUALLY DMNSH AS HI PRES MOVS IN WED AND WED NITE.
MODELS GREATLY DIFFER ON PSBL WV OF LOW PRES MOVG THRU LERI AREA
SOMETIME FRI THRU SAT SO LOW CONFIDENCE ON WNDS THEN. W TO NW FLOW
AND COOLER AIR TNGT CUD BRING WVS TO 3 TO 5 FT WITH NEED FOR SCA.
OTRW...WVS SHUD RMN 1 TO 3 FT OR LESS NEXT 5 DAYS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...LW/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/REL
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 19, 4:14 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
514 AM EDT TUE JUN 19 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-200915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
514 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF
INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
KOSARIK
Thunderstorm Wind, Cuyahoga
- When
- June 19, 12:05 PM EST
- Where
- Cuyahoga County, Chagrin Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.430, -81.380
Numerous large limbs were reported down. A two foot diameter tree was also uprooted.
Thunderstorm Wind, Lake
- When
- June 19, 12:16 PM EST to 12:36 PM EST
- Where
- Lake County, Mentor to Painesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -81.330
Several trees and a few large limbs were reported down.
Thunderstorm Wind, Lake
- When
- June 19, 1:50 PM EST
- Where
- Lake County, Mentor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 41.670, -81.330
Two large trees and several large limbs were reported down from thunderstorm winds.
Thunderstorm Wind, Cuyahoga
- When
- June 19, 2:06 PM EST
- Where
- Cuyahoga County, Chagrin Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.430, -81.380
Several trees were reported down.
Thunderstorm Wind, Medina
- When
- June 19, 2:15 PM EST
- Where
- Medina County, Remson Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.180, -81.750
A few trees were reported down.
Thunderstorm Wind, Lake
- When
- June 19, 2:20 PM EST to 2:30 PM EST
- Where
- Lake County, Mentor to Painesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -81.330
Several trees and large limbs were reported down.
Thunderstorm Wind, Ashtabula
- When
- June 19, 2:21 PM EST
- Where
- Ashtabula County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.800, -80.930
A few trees were reported down.
Thunderstorm Wind, Lake
- When
- June 19, 2:30 PM EST
- Where
- Lake County, Mentor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -81.330
Several large limbs were reported down.
Thunderstorm Wind, Summit
- When
- June 19, 2:33 PM EST
- Where
- Summit County, Hudson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.250, -81.430
A few trees were reported down.
Thunderstorm Wind, Geauga
- When
- June 19, 2:42 PM EST
- Where
- Geauga County, Middlefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 41.470, -81.070
Several tree limbs and power lines were reported down across Middlefield Township.
Thunderstorm Wind, Portage
- When
- June 19, 2:45 PM EST
- Where
- Portage County, Streetsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.230, -81.350
Several trees were reported down.
Thunderstorm Wind, Summit
- When
- June 19, 2:50 PM EST
- Where
- Summit County, Macedonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -81.500
Several large trees were reported down.
Thunderstorm Wind, Lake
- When
- June 19, 3:00 PM EST
- Where
- Lake County, Kirtland Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 41.630, -81.350
Two large trees were reported down.
Hail, Stark
- When
- June 19, 3:08 PM EST
- Where
- Stark County, Canton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -81.380
Penny size hail was observed.
Thunderstorm Wind, Summit
- When
- June 19, 3:30 PM EST to 3:35 PM EST
- Where
- Summit County, Richfield to Peninsula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Park/Forest Service
- Coordinates
- 41.230, -81.630
Numerous trees were reported down between Richfield and Peninsula. Many of the downed trees were located in the northern portion of the Cuyahoga Valley National Park.
Thunderstorm Wind, Trumbull
- When
- June 19, 3:40 PM EST
- Where
- Trumbull County, Niles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.180, -80.770
Several trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
- Flash Flood and Damaging Wind in Alabama, June 19, 2007$115,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45730, 44790, 44776, 45731, 44841, 45781, 44840, 45729, 44819, 44872, 44822, 44729, 45738, 44821, 44824, 44778.